Winter Weather, East Slopes Southern Cascades
- When
- March 26, 8:00 AM PST to 6:00 PM PST
- Where
- East Slopes Southern Cascades forecast zone
- Reported by
- NEWSPAPER
Snow accumulations of 3 to 5 inches was reported from the east summit of Snoqualmie Pass to Rosyln. The snow created slick road conditions along interstate 90 with several spin-outs and accidents reported near Snoqualmie Pass.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Snow accumulations of 3 to 5 inches was reported from the east summit of Snoqualmie Pass to Rosyln. The snow created slick road conditions along interstate 90 with several spin-outs and accidents reported near Snoqualmie Pass. One such accident occurred about seven miles east of Snoqualmie Pass summit. A commercial truck slid and struck a man who was standing outside his vehicle after it spun onto the shoulder, resulting in one indirect fatality.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Mar 26, 2:45 AM PST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 245 AM PST SAT MAR 26 2005 .SHORT TERM...TODAY THROUGH MONDAY...STRONG AND MOIST PACIFIC SYSTEM MOVING INTO THE PACNW AT THE MOMENT. PRECIP HAS JUST BEGUN ALONG THE WASHINGTON CASCADE CREST...WITH SNOW AT STAMPEDE PASS. EXPECT PRECIP TO SPREAD EAST THROUGH THE DAY WITH LIKELY TO CATEGORICAL POPS MOST LOCATIONS. INCREASING LOW LEVEL SOUTH WINDS COULD CAUSE LOW LEVEL DRYING OVER THE LOWER COLUMBIA BASIN...YAKIMA VALLEY AND BLUE MOUNTAIN FOOTHILLS DUE TO DOWNSLOPING OF AIR. THUS WILL HOLD THESE AREAS IN MID TO HIGH CHANCE CATEGORIES. SNOW LEVELS RUNNING AROUND 4000 FEET OVER DESCHUTES COUNTY TO 3000 TO 3500 FEET ELSEWHERE. THUS SHOULD SEE SNOW INITIALLY ALONG PORTIONS OF THE CASCADE EAST SLOPES. THE KITTITAS AND YAKIMA VALLEYS MAY SEE SNOW A LITTLE LOWER INITIALLY BUT ACCUMULATIONS LOOK TO BE EXTREMELY LIMITED DUE TO TEMPS IN THE UPPER 30S TO LOWER 40S AT THE MOMENT. SNOW LEVELS SHOULD RISE THROUGH THE DAY DUE TO STRONG SOUTH TO SOUTHWEST FLOW WITH THIS SYSTEM...AND SHOULD BE BETWEEN 5500 AND 6500 FEET BY MID AFTERNOON. GRADIENTS SHOULD TIGHTEN ENOUGH ACROSS THE GRANDE RONDE VALLEY AND LADD AND PYLES CANYON BY THIS AFTERNOON TO ALLOW FOR WIND ADVISORY TYPE WINDS TO OCCUR. THUS WILL ISSUE A WIND ADVISORY FOR THIS AREA FOR THE AFTERNOON AND EVENING. LOOK FOR SYSTEM TO SLOWLY SAG ACROSS THE AREA TONIGHT THROUGH SUNDAY NIGHT. THUS WILL KEEP POPS FAIRLY HIGH THROUGHOUT...THOUGH WILL START TO SHOW SOME GRADUAL DECREASE OF POPS OVER THE NORTHERN ZONES BEGINNING SUNDAY AFTERNOON. ON MONDAY...EXPECT TO BE ON COOL SIDE OF SYSTEM BUT THE AIR MASS WILL REMAIN MOIST. THUS WILL CONTINUE WITH CHANCE TO LIKELY POPS BUT WILL SHIFT TO SHOWERY WORDING WITH QPF MORE SPOTTY. GKH && .LONG TERM...MONDAY NIGHT THROUGH SATURDAY...A TROUGH OF LOW PRESSURE WILL CONTINUE TO INFLUENCE THE REGION MONDAY NIGHT THROUGH LATE TUESDAY. COOL AND SHOWERY WEATHER WILL ACCOMPANY THIS LOW. RIGHT NOW THE TRAJECTORY OF THE SYSTEM LOOKS TO FAVOR MOUNTAIN AREAS WITH PRECIPITATION...WHILE WESTERLY FLOW AT MID AND UPPER-LEVELS WILL INHIBIT PRECIP CHANCES ACROSS AREAS TO THE LEE OF THE CASCADES INCLUDING THE COLUMBIA BASIN. LATEST LONG TERM MODELS HAVE CHANGED FAIRLY SIGNIFICANTLY OVER PREVIOUS RUNS WITH HOW THEY HANDLE THE PERIOD TUESDAY NIGHT THROUGH THURSDAY NIGHT. WHERE THE MODELS PREVIOUSLY WERE INDICATING AN ACTIVE ZONAL PATTERN...THEY HAVE NOW AMPLIFIED A RIDGE OF HIGH PRESSURE OVER THE AREA AND CUT WELL BACK ON PRECIPITATION CHANCES. WOULD LIKE TO SEE MORE CONSISTENCY IN THE MODELS TO JUMP ON THIS CHANGE JUST YET...HOWEVER DID LOWER POPS SOMEWHAT TO INDICATE THE DRIER TREND. CANTIN && .PRELIMINARY POINT TEMPS/POPS... PDT 60 47 58 42 / 40 50 70 60 ALW 60 49 59 45 / 50 60 60 60 PSC 59 46 62 42 / 40 50 60 40 YKM 58 39 61 36 / 50 60 60 40 HRI 59 45 58 40 / 40 50 60 50 ELN 52 39 55 36 / 60 60 60 50 RDM 58 42 57 34 / 60 60 70 60 LGD 49 42 54 39 / 50 60 60 60 5J0 55 40 57 37 / 50 60 70 60 DLS 55 45 59 41 / 60 60 60 50 && .PDT WATCHES/WARNINGS/ADVISORIES... .OR...WIND ADVISORY FOR THE GRANDE RONDE VALLEY THIS AFTERNOON AND EVENING. .WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/96
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST SAT MAR 26 2005
ORZ041>050-WAZ024>030-271300-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-EAST COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN (WA)-
FOOTHILLS OF THE BLUE MOUNTAINS (WA)-NORTHWEST BLUE MOUNTAINS-
500 AM PST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
GRANDE RONDE VALLEY
A STRONG AND MOIST PACIFIC STORM WILL MOVE INTO THE PACIFIC
NORTHWEST TODAY. THIS SYSTEM WILL INCREASE SOUTHEAST TO SOUTH WINDS
ACROSS THE REGION...ESPECIALLY THROUGH NORTH TO SOUTH ORIENTED
CANYONS AND VALLEYS. AS A RESULT A WIND ADVISORY HAS BEEN ISSUED FOR
PORTIONS OF UNION COUNTY IN NORTHEAST OREGON. FOR FURTHER
INFORMATION SEE THE LATEST NPWPDT OR WWUS76 KPDT.
OTHERWISE THIS STORM SYSTEM WILL BRING VARYING AMOUNTS OF
PRECIPITATION TO THE REGION THROUGH TONIGHT. PRECIPITATION RATES MAY
AT TIMES REACH MODERATE LEVELS...ESPECIALLY NEAR THE CASCADE CREST.
SNOW LEVELS WILL RISE THROUGH THE DAY...NEARING 6000 FEET BY LATE
AFTERNOON. INITIAL SNOW AMOUNTS OF UP TO 3 INCHES MAY BE POSSIBLE
NEAR THE CASCADE CREST THIS MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
TODAY/S STORM SYSTEM WILL CONTINUE TO SLOWLY SAG SOUTH AND EAST
ACROSS THE REGION SUNDAY AND SUNDAY NIGHT FOR CONTINUED
PRECIPITATION. UNSETTLED CONDITIONS WILL PERSIST MONDAY THROUGH
FRIDAY AS A SERIES OF STORMS MOVE OFF THE PACIFIC.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/GRAPHICALHAZARDS.PHP?TAB=1
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS AND GRAPHICALHAZARDS.1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2005Every state in 2005This day in weather historyWarnings in Washington, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440493.